Ventricular Tachycardia Caused by Intramyometrial Infiltration of Vasopressin during Laparoscopic Myomectomy: An Anesthesiologist\'s Nightmare

JOURNAL TITLE: The Journal of Medical Sciences

Author
1. Rajashree D Godbole
ISSN
2321-354X
DOI
10.5005/jp-journals-10045-00118
Volume
5
Issue
2
Publishing Year
2019
Pages
1
Author Affiliations
1. com.mps.common.model.Contributor@49c36f9c
Article keywords
Intramyometrial injection, Laparoscopic myomectomy, Vasopressin, Ventricular tachycardia

Abstract

All endoscopic procedures demand minimal blood loss during surgery to achieve good visibility which facilitates the speed of surgery. Vasopressin is often used for local infiltration during uterine myomectomy. It has good clinical effects but its systemic absorption may pose significant challenges for the anesthesiologist. It may sometimes lead to lethal complications. The loss of peripheral pulse along with bradycardia, non-measurable blood pressure, and cardiac complications have been reported after intramyometrial injection of vasopressin. Here, we describe a patient with multiple uterine fibroids who developed ventricular tachycardia within 2–3 minutes after intramyometrial infiltration of vasopressin diluted in normal saline. The total dose of vasopressin being 5.36 units (0.067 units/mL) with severe peripheral arterial vasospasm, increased blood pressure, and ventricular tachycardia followed by pulmonary edema. The patient was successfully resuscitated.

© 2019 Jaypee Brothers Medical Publishers (P) LTD.   |   All Rights Reserved

Powered by MPS ScholarStor